MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787P5455K0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "catheter fractured." no adverse trend was identified.Returned for evaluation was one vortex port with catheter tubing.As reviewed, the port catheter tubing was fractured between the 10 and 11 cm mark and sliced between the 11 and 12 cm mark.The blue boot was attached to the port stem with the catheter extending out 9 cm.The catheter was connected to the port at the 20 cm mark, and it appeared to have been trimmed to 20 cm.At the catheter fracture site it appeared squashed and oval like it was pinched off.The catheter was measured (id and od) and found to be within specification.The reported complaint description is confirmed for catheter tubing fracture between the 10 and 11 cm mark.Although no definite root cause could be identified, the catheter broke about 9 cm away from the port.The oval/crushed appearance of the fracture suggests it was a pinched, flex failure.The rest of the catheter was found to be normal in appearance and measured within specification.Based on the location of the fracture from the port body and the fracture appearance, the likely root cause of the failure is "pinch-off" syndrome.Angiodynamics' incoming inspection for the catheter tubing include visual inspection for damage or defects, untimate tensile force verification and od/id verification.The directions for use provided with the port contain reference to the potential complication of pinch-off-syndrome including guidance on port placement to avoid this condition and symptoms after placement which could indicate pinch-off-syndrome.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), the catheter portion of a vortex port, ruptured and had to be removed.Patient condition was reported as "stable." the used device was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6959503
Report Number1056436-2017-00108
Device Sequence Number683244
Product Code LJT
UDI-Device IdentifierH787P5455K0
UDI-PublicH787P5455K0
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2021
Device Catalogue NumberH787P5455K0
Device Lot Number5126897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR